Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 1, 2007, 12:49 AM CST for McDonough County, Illinois. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 12:49 AM CST (06:49 UTC)
- Expired
- Mar 1, 2007, 1:15 AM CST
- In force
- 26 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County McDonough County, IL
The radar
The Lincoln radar (KILX), 126 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 12:49 AM CST | HAIL 0.75 | 2 W Blandinsville, IL | 2 WEST OF TOWN. |
| Mar 1, 1:03 AM CST | HAIL 0.75 | 2 W Bushnell, IL | ON ROUTE 9 WEST OF BUSHNELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 533 m²/s²
- 0-3 km storm-relative helicity
- 631 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 010650 SVRDVN ILC109-010715- /O.NEW.KDVN.SV.W.0001.070301T0649Z-070301T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1249 AM CST THU MAR 1 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL 115 AM CST. * AT 1245 AM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR MACOMB...AND MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES WEST OF BUSHNELL BY 1255 AM CST... SPOTTERS HAVE REPORTED PENNY SIZE HAIL NEAR MACOMB. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4039 9091 4039 9057 4063 9046 4063 9091 $$ LRE
2 follow-up statements
000 WWUS53 KDVN 010704 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 104 AM CST THU MAR 1 2007 ILC109-010715- /O.CON.KDVN.SV.W.0001.000000T0000Z-070301T0715Z/ MCDONOUGH IL- 104 AM CST THU MAR 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CST FOR MCDONOUGH COUNTY... AT 101 AM CST...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR GOOD HOPE...OR ABOUT 8 MILES NORTH OF MACOMB...MOVING NORTH AT 30 MPH. REPORTS OF PENNY SIZE HAIL HAVE BEEN RECEIVED FROM 2 MILES NORTH OF MACOMB. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. LAT...LON 4039 9091 4039 9057 4063 9046 4063 9091 $$ LRE
000 WWUS53 KDVN 010715 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 115 AM CST THU MAR 1 2007 ILC109-010725- /O.EXP.KDVN.SV.W.0001.000000T0000Z-070301T0715Z/ MCDONOUGH IL- 115 AM CST THU MAR 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MCDONOUGH COUNTY EXPIRES AT 115 AM CST... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED NORTH OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4039 9091 4039 9057 4063 9046 4063 9091 $$ LRE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 9:03 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Feb 28, 9:03 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CST WED FEB 28 2007
.UPDATE...
A QUICK UPDATE TO FRESHEN UP TEMPERATURE...PRECIPITATION AND WIND
TRENDS. TEMPERATURES WERE A LITTLE WARMER ALREADY THAT
FORECAST...SO TWEAKED THEM UP SLIGHTLY. TEMPERATURES WILL CONTINUE
TO RISE OVERNIGHT TONIGHT AS THE WARM FRONT CONTINUES TO PUSH OUR
DIRECTION. AS FOR PRECIPITATION...AFTER THE WAVE THAT MOVES THROUGH
DURING THE DAYLIGHT HOURS MOVED THROUGH...NO NEW PRECIPITATION
EXCEPT PERHAPS SOME SPRINKLES HAVE BEEN OBSERVED. THE NEXT WAVE OF
PRECIPITATION...SHOWERS AND THUNDERSTORMS...ARE CURRENTLY
DEVELOPING OVER NORTHWEST AND NORTH CENTRAL MO...WHICH SHOULD PUSH
INTO THE SOUTHWEST CORNER OF THE FORECAST AREA BEFORE MIDNIGHT.
HOPEFULLY SINCE WE ARE STILL NORTH OF THE BOUNDARY...WE WILL NOT SEE
ANY OF THE LARGE HAIL AND TORNADO ACTIVITY THAT HAS OCCURRED SO FAR
THIS EVENING IN MISSOURI. NO CHANGES TO WINTER STORM WATCH...HIGH
WIND WATCH...OR FLOOD WATCH AT THIS TIME...HAVE SENT OUT PRODUCTS
WITH ONLY A FRESHENING OF THE TEXT FOR TIMING.
&&
DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WATCH NORTH OF A LINE FROM BELLE PLAIN TO
MAQUOKETA FROM THURSDAY NOON THROUGH 6 AM FRIDAY.
HIGH WIND WATCH SOUTH OF A LINE FROM MARENGO TO CLINTON
FROM THURSDAY NOON THROUGH 6 AM FRIDAY.
FLOOD WATCH THROUGH FRIDAY AFTERNOON.
IL...WINTER STORM WATCH ALONG HIGHWAY 20 FROM THURSDAY NOON
THROUGH 6 AM FRIDAY.
HIGH WIND WATCH SOUTH ALONG AND SOUTH OF HIGHWAY 30 FROM
THURSDAY NOON THROUGH 6 AM FRIDAY.
FLOOD WATCH THROUGH FRIDAY AFTERNOON.
MO...HIGH WIND WATCH FROM THURSDAY NOON THROUGH 6 AM FRIDAY.
FLOOD WATCH THROUGH FRIDAY AFTERNOON.
&&
LEHazardous weather outlook, Feb 28, 5:05 AM CST, 19 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 505 AM CST WED FEB 28 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 505 AM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT TODAY...AREAS OF LIGHT RAIN WITH PATCHY FREEZING RAIN WILL DEVELOP THIS MORNING SOUTH OF I-80. THIS AFTERNOON...THE PRECIPITATION WILL MOVE NORTH BECOMING MORE WIDESPREAD MIXING WITH SLEET MAINLY NORTH OF I-80 AND THEN SNOW MIXING IN ALONG AND NORTH OF THE HIGHWAY 20 CORRIDOR. TEMPERATURES TODAY WITH THE PRECIPITATION WILL HOVER BETWEEN 31 AND 34F. THEREFORE...PATCHY ICE IS POSSIBLE MAINLY ON EXPOSED SURFACES WITH THE GREATEST RISK NORTH OF I-80. MINOR SLEET AND SNOW ACCUMULATIONS ARE ALSO POSSIBLE ALONG AND ESPECIALLY NORTH OF HIGHWAY 30. SINCE TEMPERATURES WILL BE CLOSE TO FREEZING...A FEW DEGREES COLDER WOULD RESULT IN MORE FAVORABLE CONDITIONS FOR MORE SIGNIFICANT AND WIDESPREAD ICE AND SNOW. INDIVIDUALS SHOULD MONITOR CONDITIONS FOR FURTHER UPDATES ON THIS SITUATION. TONIGHT...AS TEMPERATURES CONTINUE TO HOVER AROUND THE FREEZING MARK ALONG AND NORTH OF THE ROUTE 30 CORRIDOR...A MIXTURE OF FREEZING RAIN...SLEET AND SNOW WILL BE POSSIBLE THROUGH 10 PM BEFORE THE PRECIPITATION MOVES OUT OF THE AREA. ADDITIONAL LIGHT SNOW AND ICE ACCUMULATIONS WILL BE POSSIBLE IN THESE AREAS DURING THE EVENING HOURS AND MAY MAKE FOR SOME SLIPPERY AND HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A POWERFUL STORM SYSTEM WILL IMPACT THE REGION THROUGH SATURDAY. CURRENT INDICATIONS SUGGEST THAT THIS STORM WILL MOVE UP ALONG AND JUST WEST OF THE MISSISSIPPI RIVER ON THURSDAY...AND MAY BE EVEN STRONGER THAN THE ONE THAT AFFECTED THE REGION THIS PAST WEEKEND. LATE WEDNESDAY NIGHT AND THURSDAY...THE STORM SYSTEM WILL BRING THE MAIN SURGE OF PRECIPITATION TO THE AREA IN THE FORM OF RAIN AND EMBEDDED THUNDERSTORMS. LOCALLY HEAVY RAINFALL OF A HALF INCH...UP TO AN INCH OR MORE...WILL BE POSSIBLE BY MID THURSDAY AFTERNOON. THIS TYPE OF RAIN AND RUN-OFF WILL PRODUCE SIGNIFICANT RISES ON AREA RIVER AND STREAMS...WITH MANY APPROACHING OR EXCEEDING THE FLOOD STAGE. ICE ACTION WILL ALSO ADD TO ANY RIVER OR STREAM FLOODING POTENTIAL. FLASH FLOODING OF LOW-LYING AND URBAN AREAS MAY ALSO BE A THREAT. A FLOOD WATCH CONTINUES FOR THE ENTIRE AREA THROUGH FRIDAY EVENING. THURSDAY AFTERNOON INTO FRIDAY...A TEMPORARY BREAK IN THE PRECIPITATION IS EXPECTED THURSDAY AFTERNOON...BEFORE COLD AIR WRAPPING IN BEHIND THE EXITING STORM SYSTEM BRINGS THE THREAT OF SNOW. SNOW IS EXPECTED TO OVERSPREAD THE AREA FROM WEST TO EAST FROM LATE AFTERNOON...AND INTO THURSDAY EVENING. MUCH OF THE AREA MAY EXPERIENCE SNOWFALL AMOUNTS OF 1 TO 2 INCHES BY FRIDAY MORNING... WITH AREAS ALONG AND NORTH OF THE ROUTE 30 CORRIDOR POTENTIALLY HAVING SNOW ACCUMULATIONS UP TO 4 INCHES. ALONG WITH THE ARRIVAL OF THE SNOW...STRONG WEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF AT LEAST 45 MPH WILL SWEEP ACROSS THE AREA THURSDAY AFTERNOON AND ESPECIALLY THURSDAY NIGHT. THESE STRONG WINDS MAY COMBINE WITH THE MORE SUBSTANTIAL SNOW BANDS TO PRODUCE NEAR WHITEOUT OR BLIZZARD-LIKE CONDITIONS AT TIMES THURSDAY NIGHT. OCCASIONAL LIGHT SNOW AND WINDY CONDITIONS WILL THEN LAST INTO FRIDAY. EMERGENCY MANAGERS...HIGHWAY DEPARTMENTS...UTILITY COMPANIES...AND SCHOOLS ARE URGED TO LISTEN TO LATER STATEMENTS AND FORECASTS REGARDING THIS APPROACHING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR TODAY OR TONIGHT. NICHOLS/12
In the hours before
Local storm report, Mar 1, 12:02 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1202 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM HAIL KAHOKA 40.42N 91.72W
02/28/2007 E0.25 INCH CLARK MO TRAINED SPOTTER
PEA SIZE HAIL COVERING THE GROUND. HAS BEEN HAILING FOR
10 MINUTES AS OF 2358 PM.
&&
ELLIOTTLocal storm report, Mar 1, 12:15 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1215 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM HAIL 1 N KEOKUK 40.42N 91.39W
03/01/2007 M0.50 INCH LEE IA TRAINED SPOTTER
1/4 TO 1/2 INCH HAIL OVER LAST TEN MINUTES.
&&
ELLIOTTLocal storm report, Mar 1, 12:33 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1233 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL NAUVOO 40.55N 91.38W
03/01/2007 E0.25 INCH HANCOCK IL TRAINED SPOTTER
&&
ELLIOTTLocal storm report, Mar 1, 12:37 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1237 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 AM HAIL KAHOKA 40.42N 91.72W
03/01/2007 E0.50 INCH CLARK MO AIRPLANE PILOT
&&
ELLIOTTLocal storm report, Mar 1, 12:43 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1243 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL NAUVOO 40.55N 91.38W
03/01/2007 M0.50 INCH HANCOCK IL NEWSPAPER
DOWN TOWN NAUVOO.
&&
ELLIOTTLocal storm report, Mar 1, 12:48 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL 10 W MACOMB 40.47N 90.87W
03/01/2007 M0.75 INCH MCDONOUGH IL LAW ENFORCEMENT
IN WEST CENTRAL PART OF MCDONOUGH COUNTY.
&&
ELLIOTTThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 1:08 AM CST | Severe Thunderstorm Warning | DVN | Warren | 37 min |
| Mar 1, 1:19 AM CST | Freezing Rain Advisory | DVN | Jo Daviess | 8 hr |
| Mar 1, 2:32 AM CST | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 43 min |
| Mar 1, 3:26 AM CST | Severe Thunderstorm Warning | DVN | McDonough | 15 min |
| Mar 1, 3:37 AM CST | Severe Thunderstorm Warning | DVN | Warren | 12 min |
| Mar 1, 3:55 AM CST | Winter Weather Advisory | DVN | Carroll, Jo Daviess, Stephenson | 24 hr |
| Mar 1, 4:02 AM CST | High Wind Warning | DVN | Bureau, Carroll, Hancock, Henderson, Henry, McDonough and 5 more | 24 hr |
| Mar 1, 2:18 PM CST | Snow and Blowing Snow Advisory | DVN | Bureau, Carroll, Henry, Jo Daviess, Mercer, Putnam and 3 more | 37 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.